Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 10, NWS Fort Worth, TX

April 24, 20046 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2004, 8:29 AM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2004, 8:29 AM CDT (13:29 UTC)
Expired
Apr 24, 2004, 11:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX, Hill County, TX, McLennan County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.5 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
410 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 241331
FFWFTW
TXC035-099-193-217-309-349-241630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
829 AM CDT SAT APR 24 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  CORYELL COUNTY IN NORTH CENTRAL TEXAS
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS
  HILL COUNTY IN NORTH CENTRAL TEXAS
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 AM CDT

* AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLERE RADAR DETECTED
  MODERATE TO HEAVY RAINFALL CONTINUING ACROSS MUCH OF THE WARNED 
  AREA. FLASH FLOODING HAS BEEN REPORTED IN MANY AREAS AND AN 
  ADDITIONAL ONE HALF TO ONE INCH OF RAIN CAN BE EXPECTED THROUGH 10 
  AM. SEVERAL ROADS AND LOW WATER CROSSINGS REMAIN UNDER WATER.

* OTHER LOCATIONS IN THE WARNING INCLUDE ARNETT...BLOOMING GROVE...
  CLIFTON...CORSICANA...DAWSON...FORT GATES...GATESVILLE...
  HAMILTON...HILLSBORO...ITASCA...JONESBORO AND LANHAM

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3225 9709 3204 9694 3211 9674 3209 9629
          3156 9736 3121 9788 3174 9827

$$

07/BB
1 follow-up statement
000 
WGUS74 KFWD 241634
FFSFTW
TXC035-099-193-217-309-349-241645-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 AM CDT SAT APR 24 2004

...THE FLASH FLOOD WARNING FOR NAVARRO...HILL...BOSQUE... 
HAMILTON...MCLENNAN AND CORYELL COUNTIES HAS EXPIRED...

AT 1130 AM...DOPPLER RADAR INDICATED LIGHT TO MODERATE SHOWERS OVER 
CENTRAL TEXAS. WHILE SOME PONDING OF LOW AREAS WILL LIKELY 
CONTINUE...THE THREAT OF FLASH FLOODING HAS DIMINISH.

ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO DEVELOP 
ACROSS SOUTHWESTERN SECTIONS OF NORTH TEXAS LATE THIS MORNING. 
SHOULD THESE INTENSIFY...A NEW FLASH FLOOD WARNING MAY BE REQUIRED.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADS.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 7:00 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 24, 7:00 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
700 AM CDT SAT APR 24 2004

.AVIATION...
700 AM CDT

TSRA SHOULD END AT METRO TAF SITES BY 14Z AS BACK EDGE OF MCS
CONTINUES SLIDING SLOWLY EAST...THOUGH SOME -RA MAY LINGER. NORTH
WINDS WILL FILTER IN AS THE MCS EXITS. BRIEF IMPROVEMENT IN CIGS
EARLY AFTERNOON. NO MORE THAN PROB30 NEEDED FOR TSRA THIS AFTERNOON.
TSRA WILL LINGER LONGER IN ACT...THOUGH CIGS/VSB SHOULD REMAIN ABOVE
MVFR MUCH OF THE DAY. 25

&&

.UPDATE...
615 AM CDT

LOOKS LIKE S TX SYSTEM HAS WEAKENED SOMEWHAT AND NOT AFFECT INFLOW
INTO CURRENT LINEAR COMPLEX NOW ALONG A GATESVILLE...WACO/
HILLSBORO...CORSICANA...ATHENS LINE. SOME OBS SITES AND REPORTS
HAVE INDICATED 2-3 INCH AMOUNTS IN SPOTS WITH FEEDER/NLY MOVING
BANDS OF SHOWERS IN WARM SECTOR FEEDING RIGHT INTO SLOW MOVING LINE.
AS RESULT OF AVAILABLE MOISTURE AND TRENDS...HAVE ISSUED A FLASH
FLOOD WATCH UNTIL MIDDAY FOR ALONG/SE OF THIS LINE OF HEAVY SHOWERS
AND THUNDERSTORMS. FFW ALREADY IN EFFECT FOR COUNTIES ALONG THE
IMMEDIATE BAND ARE IN EFFECT UNTIL 830 AM AND MORE COULD LIKELY BE
ISSUED FURTHER TO THE SOUTHEAST. OTHERWISE...NO CHANGES WERE MADE TO
PREV FCST. 05/

&&

.PREV DISCUSSION...
345 AM CDT

.SHORT TERM...
VERY ACTIVE WEATHER SCENARIO THIS MORNING AS LINEAR...SLOW MOVING
MCS CONTS CREEPING S/SEWD WITH LEADING EDGE OF HEAVIER RAIN ALONG A
GOLDTHWAITE...MERIDIAN/LAKE WHITNEY...WAXAHACHIE/CORSICANA...EMORY
LINE. STILL GOOD THETA-E RIDGE ANCHORED OVER ERN ZONES/E TX/W LA IN
VCNTY OF 30-40 KT SLY LLJ. WEAK FRONT/BOUNDARY MOVING THROUGH FAR
W/NW ZONES ATTM. DEW PTS STILL MID/UPPER 60S AHEAD OF CURRENT N TX
LINEAR MCS...WITH MCV/LEWP IN VCNTY OF S/W MOVING OUT OF OLD MEXICO
AND INTO S TX. THIS COMPLEX IS HEADING RAPIDLY EWD TWDS TX COASTAL
BEND/UPPER TX COAST AREAS. SO ALOT TO THINK ABOUT WITH POTENTIAL
EVOLUTION OF QPF/POPS TODAY...NOT TO MENTION TEMPS. FEELING RIGHT
NOW FOR TODAY IS THAT LINEAR MCS OVER AREA WILL WEAKEN TOWARD
DAYBREAK/AFTER...AS INFLOW IS INTERRUPTED BY S TX MCV/LEWP AND LLJ
SHIFTS EWD/WEAKENS. FEEL THERELL STILL BE WIDESPREAD SHOWERS
/EMBEDDED STORMS ALONG/E OF I-35 CORRIDOR THIS MORNING...THEN OVER
FAR ERN/SRN ZONES LATER THIS AFTN...AS CULPRIT UPPER LOW OVER NRN
NM/SRN CO CONTS LIFTING/WEAKENING NEWD OVER KS/SRN NE THROUGH
TONIGHT. WILL FOREGO FFA FOR SE 1/2 OF CWA DUE TO AFOREMENTIONED
POTENTIAL INFLOW INTERCEPT FROM S TX SYSTEM AND THE LACK OF RAINFALL
IN RECENT WEEKS DOWN THAT WAY WHICH SHOULD BE ABLE TO ABSORB MOST
RAINFALL. HOWEVER KEEPING HEAVY RAIN MENTION IN FCST THOSE AREAS AND
WILL CONT TO MONITOR CLOSELY.

WEAK FRONT SHOULD STILL BE IN VCNTY OF E/SERN ZONES TNGT INTO SUN
MORNING AND WILL CONT HIGHEST POPS DOWN THERE...WHILE TRENDING DOWN
POPS RAPIDLY CENTRAL/WEST AREAS AS DRIER AIR FILTERS IN AND LIFT
WEAKENS. FRONT SHOULD BE OUT OF CWA BY SUN AFTN/EVE AND STALLING
OVER S-C/SE TX WITH SEMI-ZONAL MID LVL FLOW SETTING UP OVER AREA.
DESPITE A FEW SHOWERS/STORMS OVER THE FAR S/SE CWA...IT SHOULD
BE RELATIVELY QUIET AS OPPOSED TO TODAY. WILL STAY CLOSE TO
CONSENSUS MOS NUMBERS ALONG/SE OF FRONT TODAY/TONIGHT...BUT SLIGHTLY
COOLER TO THE NW IN RELATIVELY DRIER AIRMASS...DESPITE LINGERING
CLOUDS. SLIGHTLY WARMER SUN...MAINLY WEST WHERE FLOW BECOMES WEAK
E/SELY.

.LONG TERM...
SEMI-ZONAL FLOW...QUITE PATTERN SHOULD BEGIN THE WORK WEEK AND
THROUGH WED...AS DRIER HIGH PRESSURE DOMINATES LOW LVLS WITH LESS
HUMIDITY...MILD DAYS...COOL/COMFORTABLE NIGHTS. RETURN FLOW LOOKS TO
CRANK UP AGAIN ALONG WITH THE TEMPS/HUMIDITY BY THURS AND BEYOND AS
ANOTHER STORM GATHERS STRENGTH OVER THE ROCKIES. WILL HOLD TO SLIGHT
CHANCE WORDING THURS/BEYOND AS GFS IS MUCH MORE AGGRESSIVE THAN THE
ECMWF...SO MUCH UNCERTAINTY EXISTS.

&&

.PRELIMINARY TEMPERATURES/PROBABILITIES...
DALLAS-FT. WORTH, TX   73  58  75  54 / 100  30   0   0
WACO, TX               73  60  76  55 / 100  40  10   0
PARIS, TX              73  58  73  54 / 100  30   0   0
DENTON, TX             72  56  74  53 /  70  20   0   0
MCKINNEY, TX           72  56  74  53 /  90  20   0   0
DALLAS, TX             73  58  75  54 / 100  30   0   0
TERRELL, TX            74  59  75  55 / 100  50  10   0
CORSICANA, TX          75  61  75  56 / 100  60  20   0
TEMPLE, TX             74  62  76  56 / 100  50  40   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ZONES
TXZ135...TXZ144>148...TXZ158>162...TXZ174>175...OR GENERALLY ALONG
AND SOUTHEAST OF A KILLEEN...GATESVILLE...MERIDIAN...HILLSBORO
...ATHENS LINE.

&&
Hazardous weather outlook, Apr 24, 8:20 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
820 AM CDT SAT APR 24 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
820 AM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
...FLOOD WATCH THROUGH MIDDAY SOUTH CENTRAL AND SOUTHEAST...
THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY EAST OF A
GAINESVILLE...GLEN ROSE...COMANCHE LINE. THE THREAT OF THUNDERSTORMS
WILL BE CONFINED TO AREAS EAST OF A BONHAM...CORSICANA LINE TONIGHT.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. SOME OF THE STORMS
WILL PRODUCE HEAVY RAINFALL TODAY...MAINLY EAST OF INTERSTATE 35 AND
SOUTH OF INTERSTATE 30.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS SOUTHEAST OF A PALESTINE...TEMPLE
LINE SUNDAY. SEVERE WEATHER IS NOT EXPECTED.

ANOTHER UPPER LEVEL DISTURBANCE AND COOL FRONT WILL RESULT IN A
SLIGHT CHANCE OF THUNDERSTORMS NEXT FRIDAY AFTERNOON AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Apr 24, 7:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 AM CDT SAT APR 24 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0707 AM     FLOOD           HAMILTON                 31.70N  98.12W
04/24/2004                  HAMILTON            TX   LAW ENFORCEMENT

            1.5 FEET WATER COVERING LOW WATER CROSSINGS AROUND
            COUNTY
Local storm report, Apr 24, 7:27 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 AM CDT SAT APR 24 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0709 AM     FLOOD           .5 W MORGAN              32.02N  97.61W
04/24/2004                  BOSQUE              TX   LAW ENFORCEMENT

            ONE BRIDGE UNDERWATER 6:00 AM COUNTY ROAD 1120 1/2 W
            MORGAN
Local storm report, Apr 24, 7:32 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 AM CDT SAT APR 24 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0710 AM     FLOOD           50 WSW ITASCA            31.88N  97.94W
04/24/2004                  HILL                TX   LAW ENFORCEMENT

            FM934 NEAR OSCEOLA FLOODED AND I-35 NORTHBOUND AT 359 MILE
            MARKER FLOODED...SEVERAL ACCIDENTS
Local storm report, Apr 24, 7:32 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
732 AM CDT SAT APR 24 2004
CORRECTED DISTANCE FROM ITASCA

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0710 AM     FLOOD           7 WSW ITASCA            31.88N  97.94W
04/24/2004                  HILL                TX   LAW ENFORCEMENT

            FM934 NEAR OSCEOLA FLOODED AND I-35 NORTHBOUND AT 359
            MILE  MARKER FLOODED...SEVERAL ACCIDENTS
Local storm report, Apr 24, 7:36 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CDT SAT APR 24 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0717 AM     FLOOD           WACO                     31.57N  97.18W
04/24/2004                  MCLENNAN            TX   LAW ENFORCEMENT

            SEVERAL ROADS IN WACO & COUNTY HAVE OVER 1 FOOT OF
            WATER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:09 PM CDTSevere Thunderstorm WarningFWDYoung51 min
Apr 23, 7:51 PM CDTSevere Thunderstorm WarningFWDJack54 min
Apr 23, 8:01 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant44 min
Apr 23, 8:17 PM CDTTornado WarningFWDDenton, Tarrant28 min
Apr 23, 8:47 PM CDTTornado WarningFWDDenton43 min
Apr 23, 10:16 PM CDTSevere Thunderstorm WarningFWDCooke44 min
Apr 23, 11:22 PM CDTFlash Flood WarningFWDDenton, Wise3 hr
Apr 24, 5:26 AM CDTFlash Flood WarningFWDBosque, Coryell, Hamilton, Hill, McLennan, Navarro3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.